Louisiana, 2015

Hail and Damaging Winds in Louisiana, May 23 to 27, 2015

May 23 to 27, 2015 · NWS LCH · 9 events in 5 counties and zones

An upper trough stalled over the Southwest States for multiple days while several short waves rotated around the base of the larger trough. This produced periods of severe storms and flooding in Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An upper trough stalled over the Southwest States for multiple days while several short waves rotated around the base of the larger trough. This produced periods of severe storms and flooding in Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 23, 2:42 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, May 23, 2:42 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 PM CDT SAT MAY 23 2015

...SCENARIO FOR HEAVY RAINFALL WHICH MAY LEAD TO FLOODING STILL EXISTS
FROM SUNDAY INTO MONDAY...

.DISCUSSION...
SURFACE BOUNDARY HAS PUSHED THROUGH THE FORECAST AREA ALLOWING
SOUTHEAST WINDS AND A WARM AND HUMID AIR MASS TO RETURN TO THE
FORECAST AREA. WITH THE RETURN OF THE MOISTURE...SO HAS SCATTERED
SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE UNTIL
SUNSET. SOME BRIEF DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN CONCERNS.

CONDITIONS STILL SEEM TO BE COMING TOGETHER FOR WHAT NORMALLY
WOULD BE A HEAVY RAINFALL EVENT FOR THE FORECAST AREA. UPPER
LEVEL LOW OVER THE EASTERN ROCKIES AND TROUGH EXTENDING DOWN
THROUGH THE SOUTHWEST U.S. WILL MOVE SLOWLY EASTWARD AS IT BUMPS
UP AGAINST AN UPPER LEVEL RIDGE ANCHORED OVER THE SOUTHEAST U.S.
THIS WILL ALLOW FOR AN INCREASING DEEP MOIST FEED WITH DIVERGENT
PATTERN ALOFT TO DEVELOP OVER THE REGION FROM SUNDAY INTO EARLY
NEXT WEEK.

AS THE TROUGH APPROACHES TONIGHT...LOW LEVEL JET WILL INCREASE
OFF THE GULF. THEREFORE...SCATTERED NOCTURNAL SHOWERS WILL FORM
OVER THE GULF AND MOVE INLAND DURING THE LATE NIGHT PERIOD.

MEANWHILE...BAND OF SHOWERS AND THUNDERSTORMS WITH HEAVY DOWN
POURS IS EXPECTED TO FORM OVER CENTRAL TEXAS WITH A SHORT WAVE
MOVING AWAY FROM THE MAIN TROUGH. THIS BAND IS EXPECTED TO REACH
SOUTHEAST TEXAS BY LATE MORNING THEN ACROSS THE FORECAST AREA
DURING THE AFTERNOON HOURS. VERY MOIST ENVIRONMENT FOR THIS BAND
TO WORK WITH...AS PRECIPITABLE WATER VALUES WILL BE OVER 2
INCHES...TWICE THE STANDARD DEVIATION...AND MEAN RH OVER 80
PERCENT. SO VERY PRECIPITATION EFFICIENT STORMS THAT COULD PRODUCE
HEAVY RAINFALL RATES.

MAY SEE A BRIEF BREAK IN THE ACTIVITY SUNDAY EVENING AS ACTIVITY
RAINS ITSELF OUT. HOWEVER...AS WHAT NORMALLY HAPPENS WITH UPPER
LEVEL SYSTEMS AND A TROPICAL LIKE AIR MASS...NOCTURNAL
REDEVELOPMENT WILL LIKELY TAKE PLACE BY OVERNIGHT SUNDAY ACROSS
SOUTHEAST TEXAS...PUSHING INTO SOUTHWEST LOUISIANA BY MONDAY
MORNING. WITH THE CURRENT ANTECEDENT CONDITIONS (WET
GROUNDS...HIGH HYDROLOGIC FLOWS)...A FLASH FLOOD WATCH WAS ISSUED
BY THE PREVIOUS SHIFT FOR WESTERN LOUISIANA AND SOUTHEAST
TEXAS...BEGINNING TOMORROW AND CONTINUING INTO MONDAY. CURRENT QPF
PROJECTIONS SHOW AVERAGE RAINFALL AMOUNTS DURING THIS PERIOD
(SUNDAY INTO MONDAY) IN THE WATCH AREA FROM 2 TO 4 INCHES...WITH
LOCALLY HIGHER AMOUNTS WHERE SOME OF THE STRONGER CONVECTIVE
BURSTS DEVELOP. AT THIS TIME...DID NOT EXPAND THE WATCH FURTHER TO
THE EAST. HOWEVER...THE WATCH MAY HAVE TO BE EXPANDED AND EXTENDED
AS THE PATTERN WILL ONLY SLIGHTLY SWITCH TO THE EAST BY TUESDAY.

ALTHOUGH THE UPPER LEVEL SYSTEM WILL WEAKEN AND PULL OFF TO THE
NORTHEAST ON WEDNESDAY...AND TAKING WITH IT THE VERY HIGH MOISTURE
ENVIRONMENT...ENOUGH GULF MOISTURE HANGING AROUND ALONG WITH
ENOUGH OF A WEAKNESS ALOFT TO CALL FOR DAILY CHANCES OF DIURNALLY
DRIVEN SHOWERS AND STORMS FOR THE REMAINDER OF THE FORECAST
PERIOD.

RUA

&&

.MARINE...
SOUTHEAST TO SOUTH WINDS WILL PERSIST OVER THE COASTAL WATERS
THROUGH THE WEEKEND INTO EARLY NEXT WEEK...AS HIGH PRESSURE OFF
THE SOUTHEAST U.S. COAST RIDGES INTO THE NORTHERN GULF. THE
SOUTHEAST WINDS WILL BECOME MODERATE TO STRONG LATER TONIGHT
THROUGH MONDAY AS THE PRESSURE GRADIENT INCREASES ACROSS THE
NORTHWEST GULF AS LOW PRESSURE DEVELOPS EAST OF THE ROCKIES AND
MOVE INTO THE PLAINS. SUSTAINED WINDS TONIGHT MAY NEAR 20 KNOTS
AT TIMES...ALTHOUGH WILL LIKELY BE IN THE 15 TO 20 KNOT RANGE FOR
A MAJORITY OF THE TIME...SO WILL KEEP JUST SMALL CRAFT EXERCISE
CAUTION GOING.

AN UPPER LEVEL DISTURBANCE WILL HELP BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS OVER THE COASTAL WATERS BY SUNDAY AFTERNOON...WITH
WIDESPREAD ACTIVITY CONTINUING INTO MONDAY. THESE STORMS WILL HAVE
THE POTENTIAL FOR HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1
NM...FREQUENT CLOUD TO WATER LIGHTNING...AND LOCALLY HIGHER WINDS
AND SEAS.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  83  69  81 /  30  70  70  70
LCH  74  83  72  83 /  30  70  80  70
LFT  73  85  72  84 /  30  60  60  70
BPT  76  82  73  84 /  30  80  80  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING FOR
     LAZ027-030-041-073-074.

TX...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING FOR
     TXZ180-201-215-216-259>262.

GM...SMALL CRAFT EXERCISE CAUTION FROM 10 PM CDT THIS EVENING THROUGH
     SUNDAY AFTERNOON FOR GMZ450-452-455-470-472-475.

&&

PUBLIC...07
Hazardous weather outlook, May 23, 3:52 AM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 AM CDT SAT MAY 23 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
241100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
452 AM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR TODAY AS A
WARM FRONT LIFTS NORTH ACROSS THE REGION. NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOISTURE WILL INCREASE SUNDAY AND REMAIN HIGH THROUGH MID WEEK AS
A SLOW MOVING UPPER DISTURBANCE CROSSES THE REGION. FLASH FLOODING
IS A CONCERN AS MULTIPLE ROUNDS OF HEAVY RAIN IS EXPECTED, AND A
FLASH FLOOD WATCH HAS BEEN POSTED FOR PORTIONS OF THE AREA FROM
SUNDAY MORNING THROUGH MONDAY AFTERNOON. THIS WATCH WILL LIKELY BE
EXPANDED AS THE EVENT DRAWS CLOSER. THE OVERALL SEVERE WEATHER
THREAT IS LOW, HOWEVER A FEW STORMS MAY BE SEVERE SUNDAY MORNING
THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
FLOODING SUNDAY THROUGH TUESDAY.

GMZ430-432-435-450-452-455-470-472-475-241100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
452 AM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PRESSURE GRADIENT WILL TIGHTEN TODAY WITH WINDS INCREASING TO
NEAR SMALL CRAFT ADVISORY CRITERIA TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AROUND 20 KNOTS CAN BE EXPECTED ACROSS THE COASTAL WATERS
SUNDAY MORNING WITH A GRADUAL DECREASE THROUGH THE AFTERNOON. A
MODERATE SE FLOW IS EXPECTED THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 23, 12:38 PM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
138 PM CDT SAT MAY 23 2015

TXZ180-259-231915-
NORTHERN JASPER TX-TYLER TX-
138 PM CDT SAT MAY 23 2015

...SPECIAL WEATHER STATEMENT...

AT 137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TOWN BLUFF...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JASPER...TOWN BLUFF AND EBENEZER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3070 9409 3071 9427 3104 9436 3104 9396
TIME...MOT...LOC 1837Z 182DEG 23KT 3079 9417

MM
Special weather statement, May 23, 1:07 PM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
207 PM CDT SAT MAY 23 2015

LAZ030-031-041-042-231945-
CALCASIEU LA-BEAUREGARD LA-ALLEN LA-JEFFERSON DAVIS LA-
207 PM CDT SAT MAY 23 2015

...SPECIAL WEATHER STATEMENT...

AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GILLIS TO NEAR
TOPSY...AND MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RAGLEY...SINGER...LONGVILLE...TOPSY AND BUNDICK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3069 9349 3077 9303 3041 9309 3037 9331
TIME...MOT...LOC 1907Z 171DEG 18KT 3042 9328 3044 9314

MM
Special weather statement, May 23, 1:31 PM CST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
231 PM CDT SAT MAY 23 2015

LAZ033-043>045-052-232000-
LAFAYETTE LA-UPPER ST. MARTIN LA-ST. LANDRY LA-ACADIA LA-
VERMILION LA-
231 PM CDT SAT MAY 23 2015

...SPECIAL WEATHER STATEMENT...

AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS FROM MAURICE TO NEAR BROUSSARD...AND MOVING NORTH AT
20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...ABBEVILLE...SCOTT...BREAUX BRIDGE...RAYNE...CARENCRO...
ARNAUDVILLE...BROUSSARD...YOUNGSVILLE...DUSON...MAURICE...CANKTON...
RIDGE...MIRE AND MILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3024 9235 3045 9194 3014 9186 3000 9212
TIME...MOT...LOC 1930Z 164DEG 20KT 3010 9211 3020 9193

MM
Special weather statement, May 23, 3:47 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
447 PM CDT SAT MAY 23 2015

LAZ045-053-232230-
IBERIA LA-UPPER ST. MARTIN LA-
447 PM CDT SAT MAY 23 2015

...SPECIAL WEATHER STATEMENT...

AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CATAHOULA...MOVING NORTHWEST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CATAHOULA...BREAUX BRIDGE...ST. MARTINVILLE...HENDERSON...
LOREAUVILLE...CECILIA...LAKE PELBA...LAKE FAUSSE POINTE...BUTTE LA
ROSE AND PARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2997 9134 2995 9163 3009 9187 3038 9196
      3039 9164 3036 9165 3035 9163 3031 9162
      3026 9159 3024 9153 3015 9147 3011 9147
      3010 9143
TIME...MOT...LOC 2146Z 152DEG 23KT 3021 9169

ERICKSON
Special weather statement, May 23, 4:32 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 PM CDT SAT MAY 23 2015

LAZ029-232315-
AVOYELLES LA-
532 PM CDT SAT MAY 23 2015

...SPECIAL WEATHER STATEMENT...

AT 532 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PLAUCHEVILLE...OR NEAR MOREAUVILLE...MOVING NORTHWEST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARKSVILLE...MOREAUVILLE...BORDELONVILLE...EFFIE...COTTONPORT...
MANSURA...HESSMER...EVERGREEN...PLAUCHEVILLE...CENTERPOINT...DUPONT
AND HAMBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3104 9176 3089 9193 3098 9220 3130 9222
TIME...MOT...LOC 2232Z 128DEG 26KT 3098 9196

ERICKSON

The radar

The Ft Polk radar (KPOE), 87 km away, was scanning. The volume nearest the first event began at 23:03 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Avoyelles

When
May 23, 5:02 PM CST
Where
Avoyelles County, 0.91 mi NE of Marksville
Measured
0.75 in hail
Reported by
Public
Coordinates
31.140, -92.060

A report of small hail was received from Marksville.

Thunderstorm Wind, Avoyelles

When
May 23, 5:05 PM CST
Where
Avoyelles County, 0.59 mi E of Marksville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.130, -92.060

The sheriffs department reported several trees down in the town of Marksville.

Thunderstorm Wind, Beauregard

When
May 25, 8:57 PM CST
Where
Beauregard County, 4.51 mi SSW of Merryville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
30.690, -93.560

A pine tree was snapped along Highway 389 south southwest of Merryville.

Thunderstorm Wind, Beauregard

When
May 27, 5:30 AM CST
Where
Beauregard County, 0.59 mi W of De Ridder
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
30.850, -93.290

The Beauregard Parish Sheriffs Department reported numerous trees down in the eastern sections of the parish.

Hail, Calcasieu

When
May 27, 5:43 AM CST
Where
Calcasieu County, 2.39 mi NNW of Vincent
Measured
0.75 in hail
Reported by
Public
Coordinates
30.180, -93.370

Dime sized hail was reported in Carlyss.

Thunderstorm Wind, Calcasieu

When
May 27, 5:47 AM CST
Where
Calcasieu County, Araret
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
30.300, -93.200

The emergency Manager of Calcasieu Parish reported several trees down around Moss Bluff.

Thunderstorm Wind, Calcasieu

When
May 27, 6:01 AM CST
Where
Calcasieu County, 1.38 mi S of Lake Charles
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.210, -93.200

The emergency manager of Calcasieu Parish reported roof damage to The Racquet Ball Club on Lake Street.

Thunderstorm Wind, Evangeline

When
May 27, 6:30 AM CST
Where
Evangeline County, 1.38 mi N of Basile
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.500, -92.600

A report was received of a tree blown onto a carport.

Thunderstorm Wind, Cameron

When
May 27, 6:44 AM CST
Where
Cameron County, 4.77 mi NE of Sweet Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.024, -93.108

The Cameron Parish Sheriffs Department reported a tree down on Le Beouf Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573754, 573759, 573760, 573761, 573757, 573763, 573764, 573765, 573766.